MAUDE Adverse Event Report: CUTERA, INC. EXCEL HR; POWERED LASER SURGICAL INSTRUMENT

CUTERA, INC. EXCEL HR; POWERED LASER SURGICAL INSTRUMENT
Medical Device Problem Codes Output above Specifications (1432); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bruise/Contusion (1754); Erythema (1840); Swelling/ Edema (4577)
Date of Event 06/06/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was treated with a 755 nm laser for hair reduction.The treated area developed patches of brusing where the laser energy was delivered.The brusing was managed using topical creams containing 2% hydrocortisone mixed with biafine and is expected to resolve.The laser system was evaluated by field service, and the 755 nm laser output energy was determined to be 17% to 34.6% higher than expected.The laser system was recalibrated and subsequently met performance specifications.
 
Event or Problem Description
The patient was treated with a 755 nm laser for hair reduction.The treated area developed significant perifollicular erythema and edema, which was originally mischaracterized as bruising.Perifollicular erythema and edema are both well-known and documented expected transient side effects of laser hair removal treatments.The erythema and edema were managed using topical creams containing 2% hydrocortisone mixed with biafine and have resolved.The initial mdr was filed because it was believed that the laser may have malfunctioned and emitted significantly higher pulse energy than expected; however, the investigation has determined that the energy meter or energy detector head used by the fse who visited the site was measuring significantly different values for similar energies when delivered into different sized treatment spots, with the variance from nominal being monotonically higher for larger spots.The absence of any errors being recorded in the device's error log confirms that the device was functioning fully as intended during the treatment in question.Since the laser was functioning as intended, the initial serious incident report filed is hereby withdrawn.

Brand Name
EXCEL HR
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
CUTERA, INC.
3240 bayshore blvd.
brisbane CA 94005
Manufacturer Contact
julia brown
3240 bayshore blvd.
brisbane, CA 94005
4156575575
MDR Report Key19582388
Report Number2954354-2024-00008
Device Sequence Number7279830
Product Code GEX
UDI-Device Identifier00816722021502
UDI-Public010081672202150211231117
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K153671
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2024
Supplement Date Received by Manufacturer06/10/2024
Initial Report FDA Received Date06/21/2024
Supplement Report FDA Received Date09/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/17/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age49 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite